Discussions that mention atenolol

High & Low Blood Pressure board


hiya scooby...you never really said how much youve reduced atenolol and how often you take it ?....the only thing i can say is i was on 100mgs a day and i was told just to stop 50mgs just like that .....and palpitations is one of the withdrawal symptoms ..it took a week to 9 days before they settled completely ..but the palpitations wiil go" honest " .

sally.........
Hi,

I was taking 25mg of Atenolol until just recently. I asked to to taken off Atenolol as I couldn't handle the side effects. I went from the Atenolol one day, to Micardis the next day, under GP's supervision. My sleep got better and palpitations lessened considerably.

Hope this helps.

Marantz.
scooby,

Welcome to our boards, scooby!

Not too many of us have had extensive experience "weaning" off off of atenolol (I went cold turkey, and that's a no no).

There are some very, very helpful posts by people who have been on atenolol for years and were not given adequate instructions for weaning. Some "old" posts contain some very helpful info on atenolol, weaning, and withdrawal problems---you might check some of zuzu8 and zip's posts as they seem quite knowledgeable about beta blocker withdrawal.

Things that I have learned....

1. The longer you are on a medication may have an influence on how long it will take you to withdraw and how severe the symptoms will be.
2. Don't assume because you are on "a small dose" that you don't need to withdraw or that you can withdraw rapidly.
3. Doctors may not be the best sources to refer to regarding withdrawal info.

When I was reading some of the older posts, one I came across said that her/his?? physician told them that docs who have hypertension don't(won't?) take beta blockers...hmmm, wonder why?

Bethsheba

PS From what I've read it can take some people weeks or months to get off of this med.